Arkansas, 2007Lightning Strikes in Arkansas, December 20, 2007
December 20, 2007 · NWS LZK · 2 events in 2 counties and zones
An upper level low pressure center moving across Arkansas brought numerous thunderstorms and locally heavy rain on the morning of the 20th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 0
- Property damage
- $170,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low pressure center moving across Arkansas brought numerous thunderstorms and locally heavy rain on the morning of the 20th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Dec 19, 11:50 PM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Dec 19, 11:50 PM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1150 PM CST WED DEC 19 2007
.AVIATION...
WARM FRONT TO THE SOUTH WITH MOISTURE OVERRUNNING IT HAS RESULTED IN
LIFR CEILINGS AND VISIBILITIES IN FOG AT MANY TAF SITES. THIS WILL
LIKELY CONTINUE THROUGH THE NIGHT IF NOT UNTIL THE COLD FRONT MOVES
THROUGH LATER IN THE DAY. SHOWERS AND THUNDERSTORMS WILL INCREASE
OVER THE NEXT FEW HOURS AND WILL REQUIRE TEMPO GROUPS AT ALL TAF
SITES. AREAS NEAR RAIN OR THUNDER MAY ACTUALLY SEE IMPROVING
CEILINGS AND VISIBILITIES FOR AWHILE BUT CONDITIONS WILL LIKELY STAY
AT IFR LEVELS OR WORSE. BY LATE AFTERNOON BEHIND THE FRONT...VFR
CONDITIONS SHOULD MOVE IN.
&&
.PREV DISCUSSION... /ISSUED 947 PM CST WED DEC 19 2007/
UPDATE...
LOW CLOUDS HAVE CONTD TO SPREAD NWD OVR MUCH OF THE FA THIS
EVENING. AREAS OF FOG ALSO NOTED ACRS MUCH OF THE REGION ATTM.
STALLED OUT FNTL BNDRY NOTED VCNTY OF THE AR/LA BRDR AND EXPECT IT
TO DRIFT SLOLY NWD LATER TNGT. ALREADY SEEING SOME SHRA/TSRA FORM
TO OUR S IN RESPONSE TO INCRSG LIFT ASSOCD WITH APCHG UPR STORM
SYS. COVERAGE WL CONT INCRSG DURG THE OVERNIGHT HRS AND THIS TREND
IS COVERED BY GOING FCST. CLOUD COVER HAS KEPT TEMPS FAIRLY STEADY
THIS EVENING AND ADJUSTED HRLY TEMPS TO REFLECT THIS TREND
OVERNIGHT. REST OF FCST IN GOOD SHAPE. ALL UPDATES GONE. /44/
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 41 56 40 60 / 40 50 10 10
CAMDEN AR 54 69 42 68 / 70 50 10 10
HARRISON AR 43 59 40 63 / 30 30 10 10
HOT SPRINGS AR 49 65 41 66 / 70 40 10 10
LITTLE ROCK AR 48 64 43 63 / 60 50 10 10
MONTICELLO AR 54 68 47 67 / 70 60 10 10
MOUNT IDA AR 48 66 36 67 / 50 30 10 10
MOUNTAIN HOME AR 40 58 37 61 / 30 40 10 10
NEWPORT AR 43 56 43 61 / 50 60 10 10
PINE BLUFF AR 52 66 45 65 / 70 60 10 10
RUSSELLVILLE AR 45 64 35 66 / 40 30 10 10
SEARCY AR 42 60 41 61 / 50 60 10 10
STUTTGART AR 48 63 45 63 / 70 60 10 10
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...29
Hazardous weather outlook, Dec 19, 12:00 PM CST, 15 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1200 PM CST WED DEC 19 2007
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1200 PM CST WED DEC 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL LOW WILL MOVE INTO THE AREA TONIGHT. SHOWERS AND
THUNDERSTORMS WILL INCREASE LATE TONIGHT. ISOLATED STRONG
THUNDERSTORMS MAY DEVELOP AND A FEW OF THESE MAY CONTAIN SMALL HAIL
WHICH COULD REACH MARGINALLY SEVERE LIMITS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS ARKANSAS MAINLY ON
THURSDAY MORNING. A FEW THUNDERSTORMS COULD APPROACH SEVERE LIMITS
DUE TO HAIL.
A STRONGER STORM SYSTEM WILL MOVE ACROSS ARKANSAS ON SATURDAY.
SHOWERS AND THUNDERSTORMS WILL BE LIKELY WITH THIS SYSTEM.
CONDITIONS WILL BE MORE FAVORABLE FOR SEVERE WEATHER BUT THERE IS
STILL A QUESTION AS TO HOW MUCH INSTABILITY WILL BE AVAILABLE.
A FEW SEVERE THUNDERSTORMS MAY BE POSSIBLE ON SATURDAY WITH LARGE
HAIL AND DAMAGING WINDS. THE BEST CHANCE FOR ANY SEVERE STORMS WOULD
BE IN THE SOUTHEAST WHERE INSTABILITY WOULD BE BETTER. PRESENT
INDICATIONS ARE THAT MOST OF THE THUNDERSTORMS WILL BE DURING THE
DAY ON SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.
29
Lightning, Garland
- When
- December 20, 3:00 AM CST
- Where
- Garland County, Hot Spgs
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 34.500, -93.050
About 325 power outages were reported in the Hot Springs area. Wires were downed in two locations and six transformers had to be replaced.
Lightning, Jackson
- When
- December 20, 4:00 AM CST
- Where
- Jackson County, 1.67 mi ENE of Diaz
- Deaths
- 0 direct, 2 indirect
- Property damage
- $150,000
- Reported by
- Law Enforcement
- Coordinates
- 35.640, -91.243
Lightning struck a house in the eastern part of Diaz. Apparently, the resulting fire smoldered for about two hours before the fire was noticed. Visibility was poor at the time, due to fog and continuous rain. By the time the fire alarm was turned in, flames were shooting well above the roof. The house was destroyed, and an elderly couple who lived there lost their lives. The fatalities were a male, 73, and a female, 70. A camping trailer and an all-terrain vehicle, which were parked near the house, were also damaged.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Louisiana, December 20, 20073 deaths · 2 injured · $150,000 · 1 event
- Tornadoes and Damaging Winds in Mississippi, December 20, 20073 injured · $1.8 million · EF2 · 12 events
- Strong Wind in Alabama, December 20 to 21, 2007$6.0 million · 6 events
- Strong Wind in Alabama, December 20, 2007$260,000 · 13 events
- Damaging Winds in Texas, December 20, 2007$260,000 · 58 kt wind · 4 events
- Dense Fog in Iowa, December 20 to 22, 20072 injured · 21 events
- Damaging Winds in Mississippi, December 20, 2007$25,000 · 50 kt wind · 2 events
- Dense Fog in Illinois, December 20 to 22, 200713 events
- Winter Storm and Winter Weather in Colorado, December 20 to 22, 200712 events
- Hail and Damaging Wind in Texas, December 20, 2007$15,000 · 1 in hail · 2 events
- Damaging Wind in California, December 20, 2007$15,000 · 61 kt wind · 1 event
- Winter Storm and Heavy Snow in Utah, December 20 to 21, 200755 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 65475, 63641.